Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 15, NWS Brownsville, TX
NWS Brownsville, TX issued this red flag warning at Mar 25, 2008, 1:13 AM CDT for 8 counties in Texas. It took effect at Mar 25, 2008, 10:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2008, 1:13 AM CDT (06:13 UTC)
- In effect from
- Mar 25, 2008, 10:00 AM CDT
- Expired
- Mar 25, 2008, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 06:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 6.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1414 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KBRO 250613 RFWBRO RED FLAG WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 113 AM CDT TUE MAR 25 2008 ...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... TXZ248>257-260000- /O.UPG.KBRO.FW.A.0014.080325T1500Z-080326T0000Z/ /O.NEW.KBRO.FW.W.0015.080325T1500Z-080326T0000Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 113 AM CDT TUE MAR 25 2008 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. BREEZY WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL DEVELOP DURING THE LATE MORNING ON TUESDAY AND PERSIST UNTIL EARLY TUESDAY EVENING. THESE WINDS...COMBINED WITH ABUNDANT CURED FUELS...WILL PRODUCE AN ENHANCED RISK OF DANGEROUS WILDFIRE ACROSS DEEP SOUTH TEXAS. THEREFORE...A RED FLAG WARNING IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS FROM 10 AM CDT TO 7 PM CDT TODAY. RESIDENTS ARE URGED NOT TO BURN TRASH OR YARD DEBRIS TODAY DUE TO THE ENHANCED RISK OF WILDFIRE. MOTORISTS ARE URGED NOT TO THROW ANY SMOKING MATERIALS FROM THEIR VEHICLES...AND SHOULD NOT DRIVE OFF ROAD INTO GRASSY AREAS. A BURN BAN REMAINS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS EXCEPT KENEDY COUNTY. REMEMBER... FAILURE TO ABIDE BY THE BURN BAN MAY RESULT IN FINES AND CRIMINAL PROSECUTION BY LOCAL LAW ENFORCEMENT AND COUNTY OFFICIALS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ PHILO
1 follow-up statement
000 WWUS84 KBRO 251609 RFWBRO RED FLAG WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 1109 AM CDT TUE MAR 25 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... TXZ248>257-260100- /O.NEW.KBRO.FW.A.0015.080326T1500Z-080327T0300Z/ /O.CON.KBRO.FW.W.0015.000000T0000Z-080326T0000Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 1109 AM CDT TUE MAR 25 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. SOUTHEASTERLY WINDS BETWEEN 20 AND 30 MPH WITH GUSTS UP TO 40 MPH WILL DEVELOP DURING THE LATE MORNING ON WEDNESDAY AND PERSIST UNTIL EARLY WEDNESDAY NIGHT. THESE WINDS...COMBINED WITH ABUNDANT CURED FUELS...WILL PRODUCE AN ENHANCED RISK OF DANGEROUS WILDFIRE ACROSS DEEP SOUTH TEXAS. THEREFORE...A FIRE WEATHER WATCH IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS FROM 10 AM CDT TO 10 PM CDT WEDNESDAY. RESIDENTS ARE URGED NOT TO BURN TRASH OR YARD DEBRIS TODAY OR WEDNESDAY DUE TO THE ENHANCED RISK OF WILDFIRE. MOTORISTS ARE URGED NOT TO THROW ANY SMOKING MATERIALS FROM THEIR VEHICLES... AND SHOULD NOT DRIVE OFF ROAD INTO GRASSY AREAS. A BURN BAN REMAINS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS EXCEPT KENEDY COUNTY. REMEMBER...FAILURE TO ABIDE BY THE BURN BAN MAY RESULT IN FINES AND CRIMINAL PROSECUTION BY LOCAL LAW ENFORCEMENT AND COUNTY OFFICIALS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT CURED. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ TOMASELLI
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Mar 24, 7:30 PM CDT, 5 hours 43 minutes earlier.
Area forecast discussion, Mar 24, 7:30 PM CDT, 5 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 730 PM CDT MON MAR 24 2008 .DISCUSSION...A HIGH PRESSURE RIDGE WILL MAINTAIN CLEAR TO PARTLY CLOUDY SKIES AND SLIGHTLY HIGHER THAN NORMAL TEMPERATURES OVER THE RIO GRANDE VALLEY THROUGHOUT THE FORECAST PERIOD. THE WINDS WILL REMAIN SOUTHEASTERLY THROUGH EARLY NEXT WEEK. THE WINDS WILL BECOME MODERATE AND GUSTY DURING THE AFTERNOONS AND EARLY EVENINGS FOR THE NEXT FEW DAYS AS A LOW PRESSURE SYSTEM MOVES ACROSS NORTH TEXAS INCREASING THE PRESSURE GRADIENT OVER DEEP SOUTH TEXAS. OTHERWISE THE WINDS WILL BECOME LIGHT DURING THE OVERNIGHT PERIODS AND LIGHT TO MODERATE DURING THE AFTERNOONS AND EARLY EVENINGS THURSDAY THROUGH NEXT MONDAY. DRY CONDITIONS WILL PREVAIL OVER THE RIO GRANDE VALLEY THROUGH EARLY NEXT WEEK. THE CURRENT FORECAST PACKAGE LOOKS GOOD THEREFORE NO CHANGES ARE ANTICIPATED AT THIS TIME. && .MARINE...AT 7 PM BUOY 42020 REPORTED EAST WINDS AROUND 12 KNOTS SEAS LOWERING TO NEAR 5 AT A PERIOD OF 8 SECONDS. WITH THE SEAS DROPPING BELOW 7 FEET FOR THE LAST FEW HOURS WILL GO AHEAD AND END THE SMALL CRAFT ADVISORY FOR THE OFFSHORE WATERS 20 TO 60 MILES EAST OF SOUTH PADRE ISLAND. OTHERWISE...MODERATE WINDS AND SEAS ARE FORECAST TO PERSIST THROUGH TUESDAY MORNING THEN A STRENGTHENING OF THE PRESSURE GRADIENT TUESDAY AFTERNOON INTO WEDNESDAY SHOULD INCREASE THE WINDS AND WAVES AND LIKELY PROMPT SMALL CRAFT ADVISORIES FOR ALL COASTAL WATERS STARTING WITH THE THE LAGUNA MADRE TUESDAY AFTERNOON AND EARLY EVENING THEN SPREADING EAST OVER THE OUTER WATERS TUESDAY EVENING AND CONTINUING INTO WEDNESDAY. && .AVIATION...THE AFTERNOON CUMULUS DECK WILL CONTINUE TO DISSIPATE THIS EVENING AS THE SOUTHEAST WINDS DIMINISH AND THE LOST OF HEATING REDUCES THE MIXING. VFR CONDITIONS WITH MOSTLY CLEAR SKIES SHOULD PERSIST OVERNIGHT INTO EARLY TUESDAY MORNING. CLOUDS SHOULD REFORM AROUND MID MORNING TUESDAY WITH A BROKEN 4000 TO 6000 FOOT DECK BY THE AFTERNOON MAINLY ACROSS THE EASTERN HALF OF THE REGION AS WELL AS THE REGIONAL AIRPORTS. SOUTHEAST WINDS INCREASE BETWEEN 20 AND 30 MPH WITH A FEW HIGHER GUSTS THROUGH THE AFTERNOON. && .FIRE WEATHER...INCREASING SOUTHEAST WINDS ON TUESDAY ARE EXPECTED TO RANGE BETWEEN 15 AND 30 MPH WITH SOME HIGHER GUSTS. CONTINUED DRY CONDITIONS AND CURED FUELS MAY POSE A FIRE WEATHER THREAT WITH AN ENHANCED RISK OF DANGEROUS WILDFIRE ACROSS DEEP SOUTH TEXAS. && .BRO WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH TXZ248>257 10AM TO 7PM TUE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE SHORT TERM FORECAST GRAPHICS ARE AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE/FXC/FXC.HTM SYNOPTIC/GRIDS....63 MARINE/AVIATION...59 MESO/FXC........VEGA
Hazardous weather outlook, Mar 24, 9:45 AM CDT, 15 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 945 AM CDT MON MAR 24 2008 GMZ130-132-135-150-155-170-175-TXZ248>257-251100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 945 AM CDT MON MAR 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT ALONG THE LOWER TEXAS COAST DUE TO SUBSIDING ROUGH SWELLS. THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A SMALL CRAFT ADVISORY MAY NEED TO BE POSTED ALONG THE LOWER TEXAS COAST TUESDAY THROUGH FRIDAY...ESPECIALLY FROM 20 TO 60 NAUTICAL MILES OFFSHORE...DUE TO EXPECTED STRONG WINDS AND ROUGH SEAS. A MODERATE TO HIGH RISK OF RIP CURRENTS AT THE LOCAL BEACHES IS POSSIBLE THROUGH THE FORECAST PERIOD. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. TOMASELLI
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 11:09 AM CDT | Fire Weather Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 35 hr |
Nearby
Red Flag Warnings in Texas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.